The
6 th

Hearing Aids: The Inside Track

Innovations in Hearing Aid Technology: Understanding Current Trends, Best Practice and Clinic Application

Tuesday 2 July 2019 - Thursday 4 July 2019
Booking deadline: Tuesday 4 June 2019
Course fee:
£296.00
Share

The Hayes Conference Centre
Swanwick
Alfreton
Derbyshire
DE55 1AU

Website  Directions

Residential course

Accommodation is available at the Conference Centre, at the additional cost of

  • £60 per night en-suite
  • £45 per night non en-suite (shared bathroom)

Accommodation includes bed and breakfast, and evening meal on Tuesday and Wednesday.

To book accommodation, follow the instructions when registering. Please note that accommodation cannot be booked directly with the venue.

Information

The course programme has been re-written for this year. Changes in hearing aid technology are now occurring very rapidly: this course focuses on new developments and emerging technology. New topics this year include telecare, the internet of things, ear to ear processing, and components (including rechargeable devices). The course is suitable for any Audiologist or Hearing Aid Practitioner who would like an update on current and emerging hearing aid technology and its clinical application.

This course draws on the extensive expertise of the senior training staff who work for hearing aid manufacturers, and includes insight into the rationale behind technology and its application. Our aim is to give confidence to optimise hearing aid settings and critically appraise best practice in light of changing technology.

Topics include compression strategies, open fittings, prescriptive formulae, REM signals and protocols, VSM, test-box measurements, verification, speech tests, connectivity, and fitting profound and challenging hearing losses. Talks throughout the course also give opportunity to reflect on key principles in hearing loss rehabilitation.

This course relates to adult hearing aid provision. It does not address paediatric provision, complex needs, or service management issues.

Course faculty
Paul Leeming

National Training Manager
Widex UK Ltd

Samantha Tyndall

Regional Manager
Oticon Ltd

Leigh Martin

Head of Audiology and Professional Services
Sivantos Ltd

Chris Cartwright

Audiology Development Manager
Phonak UK

Heather Dowber

NHS Manager
GN Hearing UK Ltd

Matthew Murray

Senior Audiologist & Business Development Manager
Sivantos PTE Ltd, Singapore

Amy Lennox

Director / Specialised Audiologist
Hypatia Training Ltd
Hypatia Dizziness & Balance Clinic

Dr Christine DePlacido

Principal Clinical Scientist & Counsellor
Fife

Course programme
Tuesday 2nd July 2019
8.45 Registration and Coffee
9.00 Welcome
Anne Davies
9.10 Course Introduction
Heather Dowber
9.30 Components [40 mins]
Paul Leeming
10.15 Compression and Channels [30 mins]
Samantha Tyndall
10.50 Break
11.05 Theory and Models of Reflection [30 mins]
Dr Christine DePlacido
11.40 The Patient’s Perspective # 1 [30 mins]
Heather Dowber
12.15 Discussion & Questions
Paul Leeming & Leigh Martin
12.30 Lunch
1.30 Feedback on the Lunchtime Exercise [15 mins]
Paul Leeming
1.45 The Patient’s Perspective # 2 [30 mins]
Heather Dowber
2.30 Speech-in-Noise Assessment [35 mins]
Amy Lennox
3.10 Break
3.25 Telecare [30 mins]
Leigh Martin
4.00 Listening Skills [30 mins]
Dr Christine DePlacido
4.35 Ear to Ear Processing [20 mins]
Samantha Tyndall
5.00 Discussion & Questions
Paul Leeming & Leigh Martin
5.15 Close of day
Wednesday 3rd July 2019
8.45 Coffee
9.00 Prescriptive formulae [30 mins]
Matt Murray
9.35 Challenging Audiograms [40 mins]
Chris Cartwright
10.20 Skills and Tools for Developing Reflective Practice [30 mins]
Dr Christine DePlacido
10.50 Break
11.05 Acoustics and Instant-Tips [30 mins]
Paul Leeming
11.40 REM # 1 [35 mins]
Matt Murray
12.15 Discussion & Questions
Samantha Tyndall & Leigh Martin
12.30 Lunch
1.30 Feedback on the Lunchtime Exercise [15 mins]
Paul Leeming
1.45 REM # 2 [35 mins]
Matt Murray
2.25 Outcomes and Benefit [40 mins]
Dr Christine DePlacido
3.10 Break
3.25 Connectivity [30 mins]
Paul Leeming
4.00 eHealth in Audiology [30 mins]
Samantha Tyndall
4.35 Fitting Severe and Profound Losses [30 mins]
Chris Cartwright
5.10 The Internet of Things [20 mins]
Samantha Tyndall
5.30 Close of day
Thursday 4th July 2019
8.45 Coffee
9.00 Feedback on the ‘App’ Exercise [15 mins]
Paul Leeming
9.15 The Most Challenging Clients [30 mins]
Chris Cartwright
9.50 Speech Tests [35 mins]
Amy Lennox
10.30 Asymmetrical Losses and Single Sided Deafness [30 mins]
Chris Cartwright
11.05 Break
11.20 Test-Box Measurements [30 mins]
Matt Murray
11.55 New Technology [30 mins]
Chris Cartwright
12.30 Lunch
1.30 Putting it all together [30 mins]
Dr Christine DePlacido
2.05 Verification of Product Features [30 mins]
Amy Lennox
2.40 Discussion & Questions
Matt Murray
3.15 Course Review
Anne Davies
3.45 Close of Course
Comments from previous delegates

“A brilliant course, and very well run.”

“A fantastic refresher and update.”

“Speakers were all enthusiastic, helpful and approachable – inspiring to be around their passion for audiology.”

Accommodation and travel

Accommodation costs are not included in the course fee. Accommodation (bed and breakfast) is available for Monday, Tuesday and Wednesday nights at a discounted rate, and is booked on this website with the course registration.

The course fee includes lunch but does not include evening meal. Evening meal on Tuesday and Wednesday is available for residential delegates only, and is included in the accommodation booking at no extra charge.

Leaving the course early on the final afternoon is not advised. Train travel from Alfreton station should be booked for no earlier than 4.30pm, or from Derby station no earlier than 4.45pm.

Methods of payment

Purchase order number and invoice address (supplier: Anne Davies Audiology Courses)
Cheque (payable to Anne Davies Audiology Courses)
Credit / debit card
Monthly instalments by direct debit (UK customers). Two payments of 50% over two months, or three payments of 33.3% over three months, interest free.

If you are travelling from overseas and require a visa: once you register and pay, we can provide a letter confirming your place on the course. Please contact us to discuss.

Download flyer
Download flyer
Download programme
Download programme

Courses run by other organisations you may be interested in

Hypatia Training logo

 

For Hearing workshops and Vestibular workshops, follow this link.

 

Anne Davies Audiology Courses
© 2017 - 2019 Anne Davies Audiology Courses Website by McGregor Media Web Design